MAUDE Adverse Event Report: CORCYM S.R.L. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM S.R.L. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS23
Medical Device Problem Codes Incomplete Coaptation (2507); Difficult to Open or Close (2921)
Health Effect - Clinical Codes Aortic Valve Insufficiency/ Regurgitation (4450); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, a perceval valve pvs23 /m was attempted to be implanted.After implantation, tee showed one leaflet with abnormal behavior and unable to close tightly.Hence, the surgeon explanted this valve and implanted a new one.The surgeon sized again and confirmed size 23 /m was the right choice.After the new valve implant, the patient was fine and without perivalvular leak (pvl).
 
Event or Problem Description
On (b)(6) 2022, a percival valve pvs23 / m was attempted to be implanted.After implantation, tee showed one leaflet with abnormal behavior and unable to close tightly.Hence, the surgeon explanted this valve and implanted a new one.The surgeon sized again and confirmed size 23 / m was the right choice.After the new valve implant, the patient was fine and without perivalvular leak (pvl).Per additional information received, it was confirmed that the surgeon checked the annulus and sizing again before new valve implant, but no further decalcification or myectomy was performed.No valve malpositioning was noted in the first valve implanted.The patient was not adversely impacted by the event.No other possible causes for the reported event were identified by the surgeon.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.The documentation retrieved included a review of the leaflet performance (open/close) and no anomalies were identified.Further investigation is ongoing.
 
Additional Manufacturer Narrative
The valve was returned to the manufacturer for investigation.After decontamination, a visual inspection was performed and no o pre-existing defects were identified.The height of each leaflet has been verified and it resulted in conformity.The dimensional analysis performed confirmed the correct dimensions of the returned device.In order to allow an exhaustive evaluation of the functional behavior, a simulation of collapsing, deployment and hydrodynamic testing in simulated physiological conditions were performed.The collapsing procedure performed with the returned valve and a demo accessory kit was completed with no issue; the valve was correctly collapsed.During the simulation of the valve deployment in silicon aortic roots #23 no problems were encountered during the ballooning phase: the sealing at the annulus level is guaranteed and the valve remained fixed within the annulus.Then, inserting some water in the aortic root from the outflow side, no paravalvular leaks were observed during the simulation.Considering the static conditions of the test, the water level remained stable under the leaflets free edge.The hydrodynamic testing showed that the effective orifice area (eoa) at 70 bpm, 5.0 l/min of cardiac output and mean aortic pressure of about 100 mmhg is 2.53 cm2, well above the iso 5840 minimum requirement 1.25 cm2.For a cardiac output of 5.0 l/min and mean aortic pressure of about 100 mmhg, the regurgitant fraction is (b)(4) and it is below the requirement of iso 5840 (rf% < (b)(4)) for a prosthesis of equivalent tad.No anomalies were observed during the open/close cycle in both normotensive and hypotensive conditions.Based on the performed analysis, the reported event cannot be explained by any factor intrinsic in the involved device because no regurgitation and no open/close anomalies were observed during the investigations carried out.Furthermore, no deficiencies were identified during the reviews of the production records and steady flow test inspection.Based on the manufacturer¿s clinical experience, possible root causes for events of intra-operative central leak could be related to procedural factors like device missizing or device mispositioning.However, this can not be ultimately confirmed based on the available information.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli
Manufacturer (Section G)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli
Manufacturer Contact
francesca crovato
5005 north fraser way
burnaby, bc 
MDR Report Key13515256
Report Number3005687633-2022-00098
Device Sequence Number5397625
Product Code LWR
UDI-Device Identifier08022057014702
UDI-Public(01)08022057014702(240)ICV1209(17)231204
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/04/2023
Device Model NumberPVS23
Device Catalogue NumberICV1209
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2022
Supplement Date Received by Manufacturer02/21/2022
04/22/2022
Initial Report FDA Received Date02/11/2022
Supplement Report FDA Received Date03/22/2022
05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale